Alert archive / Wisconsin / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS La Crosse, WI
NWS La Crosse, WI issued this winter storm watch at Feb 26, 2012, 3:36 PM CST for 7 counties in Minnesota; 10 counties in Wisconsin. It took effect at Feb 28, 2012, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 28, 2012, 12:00 PM CST
- Expired
- Feb 27, 2012, 3:52 PM CST
- In force
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 33 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 804 m²/s²
- 0-3 km storm-relative helicity
- 992 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742 WWUS43 KARX 262136 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 336 PM CST SUN FEB 26 2012 ...HEAVY SNOW POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... .A STRONG LOW PRESSURE SYSTEM COULD BRING HEAVY SNOW TO SOUTHEAST MINNESOTA AND PORTIONS OF SOUTHWEST INTO CENTRAL WISCONSIN TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. AT THIS TIME...LOCATIONS NORTH OF AN AUSTIN MINNESOTA...TO VIROQUA WISCONSIN...TO SOUTHERN ADAMS COUNTY LINE HAVE THE GREATEST POTENTIAL OF SEEING 6 TO 10 INCHES OF SNOW...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTH CENTRAL WISCONSIN. RAIN MAY MIX WITH THE SNOW AT TIMES ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-270545- /O.NEW.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA 336 PM CST SUN FEB 26 2012 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. * SNOW IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY AFTERNOON. LOOK FOR THE SNOW TO CONTINUE INTO WEDNESDAY AFTERNOON BEFORE TAPERING OFF. THE SNOW MAY MIX WITH OR CHANGE OVER TO RAIN AT TIMES ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR TUESDAY AFTERNOON INTO TUESDAY NIGHT. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS ACROSS NORTH CENTRAL WISCONSIN. * SOUTHEAST WINDS OF 15 TO 25 MPH COULD RESULT IN DRIFTING SNOW IN OPEN AREAS AND RIDGE TOPS TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WETENKAMP WEATHER.GOV/LACROSSE
5 follow-up statements
249 WWUS43 KARX 270258 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 858 PM CST SUN FEB 26 2012 ...WINTER STORM MOVING INTO THE AREA TUESDAY INTO WEDNESDAY... .HEAVY SNOW IS EXPECTED TO FALL ACROSS THE REGION TUESDAY INTO WEDNESDAY WITH ACCUMULATIONS OF 6 TO 10 INCHES WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS NORTH CENTRAL WISCONSIN. RAIN AND A WINTRY MIX OF PRECIPITATION MAY MIX IN WITH THE SNOW AT TIMES WHICH WOULD LESSEN THE SNOWFALL TOTALS. THIS MIX APPEARS MORE LIKELY ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR TUESDAY AFTERNOON AND NIGHT. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-271100- /O.CON.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA 858 PM CST SUN FEB 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW IS EXPECTED TO SPREAD ACROSS THE AREA TUESDAY AFTERNOON. LOOK FOR THE SNOW TO CONTINUE INTO WEDNESDAY AFTERNOON BEFORE TAPERING OFF. THE SNOW MAY MIX WITH OR CHANGE OVER TO A WINTRY MIX AND RAIN AT TIMES ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR TUESDAY AFTERNOON INTO TUESDAY NIGHT. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS ACROSS NORTH CENTRAL WISCONSIN. * SOUTHEAST WINDS OF 15 TO 25 MPH COULD RESULT IN DRIFTING SNOW IN OPEN AREAS AND RIDGE TOPS TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HALBACH WEATHER.GOV/LACROSSE
010 WWUS43 KARX 270956 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 356 AM CST MON FEB 27 2012 ...WINTER STORM TO IMPACT REGION TUESDAY AND WEDNESDAY... .HEAVY SNOW WILL FALL ACROSS THE REGION TUESDAY INTO WEDNESDAY...WITH ACCUMULATIONS OF 6 TO 12 INCHES EXPECTED. THE HIGHER AMOUNTS WILL BE NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. SOUTH OF THERE...AND CLOSER TO INTERSTATE 90...SNOW AMOUNTS WILL BE LESS AS PRECIPITATION IS EXPECTED TO BE A WINTRY MIX FOR MUCH OF TUESDAY NIGHT. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-271800- /O.CON.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA 356 AM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW WILL MOVE IN TUESDAY...CONTINUING THROUGH WEDNESDAY. A SNOW...SLEET...TO FREEZING RAIN MIX IS EXPECTED AROUND THE INTERSTATE 90 CORRIDOR TUESDAY NIGHT. * SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. SNOW ACCUMULATIONS WILL BE LESS AROUND THE INTERSTATE 90 CORRIDOR AS SNOW WILL MIX WITH SLEET AND FREEZING RAIN TUESDAY NIGHT. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM...ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RIECK WEATHER.GOV/LACROSSE
227 WWUS43 KARX 271621 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1021 AM CST MON FEB 27 2012 ...WINTER STORM TO IMPACT REGION TUESDAY AND WEDNESDAY... .HEAVY SNOW WILL FALL ACROSS PARTS OF THE REGION TUESDAY INTO WEDNESDAY. SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE WITH THE HIGHER AMOUNTS NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. SOUTH OF THERE...AND CLOSER TO INTERSTATE 90...SNOW AMOUNTS WILL BE LESS AS PRECIPITATION IS EXPECTED TO BE A WINTRY MIX FOR MUCH OF TUESDAY NIGHT. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-280030- /O.CON.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA 1021 AM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW WILL MOVE IN TUESDAY...CONTINUING THROUGH WEDNESDAY. A SNOW...SLEET...TO FREEZING RAIN MIX IS EXPECTED AROUND THE INTERSTATE 90 CORRIDOR TUESDAY NIGHT. * SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE...WITH THE HIGHER AMOUNTS NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. SNOW ACCUMULATIONS WILL BE LESS AROUND THE INTERSTATE 90 CORRIDOR AS SNOW WILL MIX WITH SLEET AND FREEZING RAIN TUESDAY NIGHT. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WETENKAMP WEATHER.GOV/LACROSSE
156 WWUS43 KARX 271743 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1143 AM CST MON FEB 27 2012 ...WINTER STORM TO IMPACT PARTS OF THE REGION TUESDAY AND WEDNESDAY... .SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SOUTH OF THERE...AND CLOSER TO INTERSTATE 90...SNOW AMOUNTS WILL BE LESS AS PRECIPITATION IS EXPECTED TO BE A WINTRY MIX FOR MUCH OF TUESDAY NIGHT. PLAN ON SNOW ACCUMULATIONS UP TO 6 INCHES SOUTH OF HIGHWAY 10. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-280145- /O.CON.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA 1143 AM CST MON FEB 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON... * SNOW WILL MOVE IN TUESDAY...CONTINUING THROUGH WEDNESDAY. A SNOW...SLEET...TO FREEZING RAIN MIX IS EXPECTED AROUND THE INTERSTATE 90 CORRIDOR TUESDAY NIGHT. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED NORTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SNOW ACCUMULATIONS WILL BE LESS AROUND THE INTERSTATE 90 CORRIDOR AS SNOW WILL MIX WITH SLEET AND FREEZING RAIN TUESDAY NIGHT. PLAN ON SNOW ACCUMULATIONS UP TO 6 INCHES SOUTH OF HIGHWAY 10 IN NORTH CENTRAL WISCONSIN. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WETENKAMP WEATHER.GOV/LACROSSE
186 WWUS43 KARX 272152 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 352 PM CST MON FEB 27 2012 ...STRONG WINTER STORM TO IMPACT THE REGION TUESDAY AND WEDNESDAY... .LOOK FOR SNOW TO MOVE INTO SOUTHEAST MINNESOTA TUESDAY AFTERNOON...SPREADING EAST OF THE MISSISSIPPI RIVER EARLY TUESDAY EVENING AND CONTINUING THROUGH WEDNESDAY. THE HEAVIEST SNOWFALL IS EXPECTED NORTH OF A ZUMBRO FALLS MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE WHERE 6 TO 10 INCHES OF ACCUMULATION WILL OCCUR. LOCALLY HIGHER SNOW AMOUNTS ARE POSSIBLE NORTH OF HIGHWAY 29 IN NORTH CENTRAL WISCONSIN. A SNOW...SLEET...TO FREEZING RAIN MIX IS EXPECTED ALONG AND SOUTH OF INTERSTATE 94 TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. WIZ053-272300- /O.CAN.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ VERNON- INCLUDING THE CITY OF...VIROQUA 352 PM CST MON FEB 27 2012 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER STORM WATCH. LOOK FOR LIGHT SNOW TO SPREAD ACROSS THE AREA TUESDAY EVENING. THE SNOW IS EXPECTED TO CHANGE OVER TO RAIN TUESDAY NIGHT. PLAN ON MINOR SNOW ACCUMULATIONS EARLY TUESDAY EVENING WITH LIGHT ADDITIONAL SNOW ACCUMULATION DURING THE DAY ON WEDNESDAY. $$ MNZ079-WIZ032>034-280600- /O.UPG.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ /O.NEW.KARX.WS.W.0001.120229T0000Z-120301T0000Z/ WABASHA-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITY OF...BLACK RIVER FALLS 352 PM CST MON FEB 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL MOVE INTO THE AREA TUESDAY EVENING...CONTINUING THROUGH WEDNESDAY. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN AT TIMES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED. PLAN ON ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * SOUTHEAST WINDS OF 15 TO 25 MPH WILL PRODUCE SOME DRIFTING SNOW IN OPEN AREAS TUESDAY NIGHT. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ017-029-280600- /O.UPG.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ /O.NEW.KARX.WS.W.0001.120229T0000Z-120301T0000Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 352 PM CST MON FEB 27 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL MOVE INTO THE AREA TUESDAY EVENING...CONTINUING THROUGH WEDNESDAY. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN AT TIMES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...MAINLY ACROSS SOUTHERN CLARK COUNTY. * SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PLAN ON ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * SOUTHEAST WINDS OF 15 TO 25 MPH WILL PRODUCE SOME DRIFTING SNOW IN OPEN AREAS TUESDAY NIGHT. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ086-087-094-095-280600- /O.UPG.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ /O.NEW.KARX.WW.Y.0006.120228T1800Z-120301T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 352 PM CST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL MOVE INTO THE AREA TUESDAY AFTERNOON...CONTINUING THROUGH WEDNESDAY. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN AT TIMES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. PLAN ON ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY AFTERNOON INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MNZ088-096-WIZ041>044-280600- /O.UPG.KARX.WS.A.0003.120228T1800Z-120301T0000Z/ /O.NEW.KARX.WW.Y.0006.120229T0000Z-120301T0000Z/ WINONA-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...WINONA...LA CROSSE...SPARTA/TOMAH... MAUSTON 352 PM CST MON FEB 27 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL MOVE INTO THE AREA TUESDAY EVENING...CONTINUING THROUGH WEDNESDAY. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN AT TIMES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. PLAN ON ICE ACCUMULATIONS OF LESS THAN ONE TENTH OF AN INCH. * THERE WILL BE SIGNIFICANT TRAVEL IMPACTS WITH THIS STORM... ESPECIALLY TUESDAY AFTERNOON INTO WEDNESDAY. ROAD CONDITIONS WILL DETERIORATE QUICKLY TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WETENKAMP WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:17 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 26, 3:17 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CST SUN FEB 26 2012
.SHORT TERM...THROUGH WEDNESDAY
317 PM CST SUN FEB 26 2012
MAIN FORECAST CONCERN IS WITH THE PRECIPITATION CHANCES STARTING
TUESDAY.
SURFACE ANALYSIS THIS AFTERNOON SHOWS AN AREA OF LOW PRESSURE OVER
CENTRAL MINNESOTA.
THE LOW OVER MINNESOTA WILL CONTINUE TO MOVE NORTHEAST TONIGHT AND
WILL MAINTAIN A TIGHT PRESSURE GRADIENT OVER THE REGION. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR INTO EARLY THIS EVENING ONCE
THE COLD FRONT MOVES THROUGH AND THE STRONGEST COLD AIR ADVECTION
MOVES ACROSS THE AREA. SUSTAINED WEST WINDS ARE EXPECTED TO BE IN
THE 20 TO 25 KNOT RANGE WITH GUSTS TO AROUND 35 KNOTS. THESE WILL
THEN SLOWLY DIMINISH THROUGH THE REMAINDER OF THE NIGHT AS THE
GRADIENT RELAXES AND THE STRONGEST COLD AIR ADVECTION MOVES EAST
OF THE AREA. NO CHANGES PLANNED TO THE CURRENT WIND ADVISORY.
ATTENTION QUICKLY TURNS TO THE NEXT SYSTEM TO COME IN FOR THE
MIDDLE OF THE WEEK. WATER VAPOR SATELLITE INDICATES THIS IS OFF
THE WEST COAST OVER THE PACIFIC BUT WILL START TO COME ONSHORE
STARTING TONIGHT. ALL THE 26.12Z MODELS CONTINUE TO SHOW GOOD RUN
TO RUN CONTINUITY BUT STILL SOME DIFFERENCES ON THE PLACEMENT OF
THE EVENTUAL TRACK OF THE SYSTEM. THE ECMWF DID COME IN WITH A
SLIGHT NORTHWARD ADJUSTMENT AND WHILE VERY SIMILAR TO THE GFS ON
THE TRACK...IT IS NOW A FEW HOURS SLOWER. THE FORCING WITH THIS
SYSTEM WILL BE QUITE STRONG WITH OVER 30+ PVU/S OF VORTICITY
ADVECTION IN THE 500-300 MB LAYER FOR TUESDAY NIGHT INTO
WEDNESDAY. AS WOULD BE EXPECTED WITH PV ADVECTION THIS
STRONG...THERE WILL BE STRONG AND DEEP QG CONVERGENCE WITH THE
SHORT WAVE TROUGH. WEAK TO MODERATE FRONTOGENESIS WILL SET UP OVER
THE REGION IN THE 1000-700 MB LAYER FOR TUESDAY NIGHT BEFORE
WEAKENING AND MOVING OFF TO THE EAST WEDNESDAY. DURING THE SAME
PERIOD...THERE IS ALSO EXPECTED TO BE MODERATE FN VECTOR
CONVERGENCE IN THE 650-550MB LAYER. THE ISENTROPIC UP GLIDE WILL
MAX OUT AROUND 14 UBAR/S ON THE 290K SURFACE TUESDAY NIGHT AS
WELL. GIVEN ALL THE FORCING...PRECIPITATION ACROSS THE AREA SEEMS
A CERTAINTY AND HAVE STARTED WITH UP TO 60 PERCENT CHANCES ACROSS
THE WEST TUESDAY AFTERNOON WITH 90 TO 100 PERCENT ACROSS THE
ENTIRE AREA TUESDAY NIGHT AND THEN 60 TO 80 PERCENT FROM SOUTH TO
NORTH WEDNESDAY.
THE PROBLEM WITH THIS SYSTEM WILL BE WITH PRECIPITATION TYPES. THE
LATEST MODELS WOULD SUGGEST THE SURFACE LOW WILL TRACK RIGHT
ACROSS THE FORECAST AREA WHICH WOULD BRING IN SOME WARM AIR ALOFT
AND AT THE SURFACE. JUST HOW FAR NORTH THE WARM AIR WILL MAKE IT
WILL HAVE A BIG IMPACT ON THE SNOW AMOUNTS. CURRENTLY BRINGING IN
RAIN OR A RAIN/SNOW MIX TO THE I90 CORRIDOR FOR TUESDAY AND
TUESDAY NIGHT BEFORE THE LOW GOES BY AND MOST OF THE AREA GOES
OVER TO SNOW WEDNESDAY. THE PRECIITATION RATE IN THE POTENTIAL MIX
AREA COULD BE HIGH ENOUGH TO OVERCOME THE WARM AIR AND PRODUCE
MORE SNOW. THERE COULD ALSO BE A BRIEF PERIOD OF SOME FREEZING
RAIN AS THE WARM AIR ALOFT COMES IN...BUT DID NOT INCLUDE THIS AT
THIS TIME AS IT LOOKS TO BE VERY BRIEF AND CONFIDENCE ON WHERE IT
WOULD FALL IS NOT REAL HIGH AT THIS POINT. AMPLE GULF MOISTURE
WILL BE BROUGHT NORTH WITH THIS SYSTEM WITH PRECIPITABLE WATERS OF
0.75 TO 1 INCH POSSIBLE. HEAVY SNOW IN THE COLD AIR WILL BE A
CONCERN WITH THIS SYSTEM AND CURRENT INDICATIONS ARE THAT AMOUNTS
OF 6 TO 10 INCHES WILL BE POSSIBLE FOR AREAS ALONG AND NORTH OF
INTERSTATE 90. THE HIGHEST ACCUMULATIONS...WHICH COULD BE IN
EXCESS OF 10 INCHES...CURRENTLY LOOK TO BE POSSIBLE NORTH OF A
LAKE CITY TO BLACK RIVER FALLS LINE. WILL ISSUE A WINTER STORM
WATCH FOR THE POSSIBILITY OF THIS HEAVY SNOW FROM NOON TUESDAY
THROUGH WEDNESDAY. THE STARTING TIME OF THE WATCH MAY BE A LITTLE
EARLY BASED ON THE LATEST ECMWF...BUT RIGHT NOW THE TIMING AGREES
WITH WATCHES FROM SURROUNDING AREAS AND THIS CAN BE REFINED LATER
IF WARNINGS AND ADVISORIES ARE DEEMED NECESSARY.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY
317 PM CST SUN FEB 26 2012
ANOTHER LONG WAVE TROUGH IS EXPECTED TO CROSS THE REGION FRIDAY
WITH AN EMBEDDED SOUTHERN STREAM SHORT WAVE TROUGH IN THE BASE OF
THE LONG WAVE TROUGH. THE MODELS CURRENTLY SUGGEST THIS WOULD
RESULT IN TWO SURFACE LOWS...THE FIRST TRACKING ALONG THE CANADIAN
BORDER UNDERNEATH THE NORTHERN STREAM UPPER LEVEL LOW. THE SECOND
LOW WOULD BE COMING UP FROM THE SOUTHWEST THROUGH MISSOURI TOWARD
LAKE MICHIGAN. BOTH THE GFS AND ECMWF SHOW AMPLE MOISTURE WITH
THIS SYSTEM BUT THE QUESTION IS HOW FAR NORTH THIS PRECIPITATION
WILL GET. THE LATEST ECMWF HAS COME IN WITH A MUCH STRONGER AND
FARTHER NORTH SOLUTION BUT FOR NOW HAVE REMAINED WITH THE MODEL
CONSENSUS UNTIL A CLEAR TREND BECOMES EVIDENT.
&&
.AVIATION...THROUGH 18Z MONDAY
1154 AM CST SUN FEB 26 2012
STRONG SOUTHWEST TO WEST WINDS WILL PERSIST AT THE TAF SITES
THROUGH EARLY THIS EVENING. AT KRST...PLAN ON SUSTAINED WIND
SPEEDS OF 21 TO 26 KTS WITH GUSTS TO AROUND 43 KTS. AT KLSE...LOOK
FOR SUSTAINED WIND SPEEDS IN THE 16 TO 19 KT RANGE WITH GUSTS
TO AROUND 30 KTS. AN VFR/MVFR STRATOCUMULUS DECK WILL JUST GRAZE
THE TAF SITES THIS AFTERNOON PRODUCING SCT-BKN CLOUDS WITH BASES
IN THE 2-3.5 KFT RANGE. WIDESPREAD STRATUS IS EXPECTED TO PUSH
INTO THE TAF SITES THIS EVENING WITH CLOUD BASES IN THE 2 TO 3 KFT
RANGE. THE WINDS WILL GRADUALLY SUBSIDE BY MID EVENING AND VEER
NORTHWEST AS STRONG SURFACE LOW PRESSURE MOVES FROM CENTRAL
MINNESOTA INTO WESTERN UPPER MICHIGAN. LOOK FOR NORTHWEST WINDS OF
15 TO 20 KTS OVERNIGHT. PLAN ON MVFR CONDITIONS THROUGH MID MONDAY
MORNING AS STRATUS PERSISTS ACROSS THE AREA. HIGH PRESSURE IS
EXPECTED TO BUILD IN LATE MONDAY MORNING INTO MONDAY AFTERNOON
WITH SKIES CLEARING AND WINDS BECOMING LIGHT OUT OF THE NORTHWEST.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
317 PM CST SUN FEB 26 2012
WI...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR WIZ017-029-032>034-041>044-053.
MN...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MNZ086-087-094-095.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON FOR MNZ079-086>088-094>096.
IA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR IAZ008>010-018-019-
029.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...WETENKAMPHazardous weather outlook, Feb 26, 10:43 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1043 AM CST SUN FEB 26 2012 IAZ008>010-018-019-029-MNZ086-087-094-095-271200- CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WINNESHIEK- 1043 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM NOON TO 8 PM. PLAN ON SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM TUESDAY THROUGH WEDNESDAY...A STRONG STORM SYSTEM WILL BRING SNOW...RAIN...OR A MIX OF SNOW AND RAIN TO THE AREA. DETAILS ON WHAT FALLS WHERE...AND HOW MUCH...ARE STILL UNCERTAIN. HOWEVER... LATEST INDICATIONS WOULD PLACE THE HEAVIEST SNOWFALL THREAT ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. LOCALLY... THE GREATEST THREAT FOR SNOW ACCUMULATIONS CONTINUES TO BE ALONG AND NORTH OF INTERSTATE 90. THERE WILL BE ANOTHER CHANCE OF RAIN AND SNOW ON FRIDAY. DETAILS ON THIS STORM SYSTEM REMAIN QUITE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... REPORTS OF WINDS AND WIND GUSTS...OR ANY INCIDENTS RELATED TO THE STRONG WINDS THIS AFTERNOON AND EVENING...WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ011-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061-271200- ADAMS-ALLAMAKEE-BUFFALO-CLAYTON-CRAWFORD-GRANT-HOUSTON-JACKSON- JUNEAU-LA CROSSE-MONROE-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINONA- 1043 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM TUESDAY THROUGH WEDNESDAY...A STRONG STORM SYSTEM WILL BRING SNOW...RAIN...OR A MIX OF SNOW AND RAIN TO THE AREA. DETAILS ON WHAT FALLS WHERE...AND HOW MUCH...ARE STILL UNCERTAIN. HOWEVER... LATEST INDICATIONS WOULD PLACE THE HEAVIEST SNOWFALL THREAT ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. LOCALLY... THE GREATEST THREAT FOR SNOW ACCUMULATIONS CONTINUES TO BE ALONG AND NORTH OF INTERSTATE 90. THERE WILL BE ANOTHER CHANCE OF RAIN AND SNOW ON FRIDAY. DETAILS ON THIS STORM SYSTEM REMAIN QUITE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-271200- CLARK-TAYLOR- 1043 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT UP TO AN INCH OF SNOW IS POSSIBLE ALONG AND NORTH OF HIGHWAY 29 FROM TODAY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM TUESDAY THROUGH WEDNESDAY...A STRONG STORM SYSTEM WILL BRING SNOW...RAIN...OR A MIX OF SNOW AND RAIN TO THE AREA. DETAILS ON WHAT FALLS WHERE...AND HOW MUCH...ARE STILL UNCERTAIN. HOWEVER... LATEST INDICATIONS WOULD PLACE THE HEAVIEST SNOWFALL THREAT ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN. LOCALLY... THE GREATEST THREAT FOR SNOW ACCUMULATIONS CONTINUES TO BE ALONG AND NORTH OF INTERSTATE 90. THERE WILL BE ANOTHER CHANCE OF RAIN AND SNOW ON FRIDAY. DETAILS ON THIS STORM SYSTEM REMAIN QUITE UNCERTAIN. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/JRW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:56 AM CST | Wind Advisory | ARX | Dodge, Fillmore, Mower, Olmsted | 15 hr |
Nearby
Winter Storm Watches in Wisconsin, 2012Winter Storm Watches in Minnesota, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.